# SDR CA100614003

- Difficulty date: June 9, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Skrsky S92A
- Aircraft time: 4,200 hours
- Engine: Ge CT78A
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Bypass Valve
- Part number: 9235115809102
- Condition: Defective
- Location: Gearbox
- Part time: 2,711 hours
- Component: Gearbox, 92351153100
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

ACFT WAS IN CRUISE FLIGHT, HEADING OFFSHORE WITH PASSENGERS. CREW WERE ALERTED TO A MGB OIL BY-PASS INDICATION ON THE MULTI FUNCTION DISPLAY.  AS THE SYS IS NOT AUTOMATIC, THE SWITCH WAS CHECKED AND CONFIRMED TO BE IN THE "NORM" AND NOT "TEST" POSITION.  ACFT WAS TURNED AROUND TO RETURN TO BASE. DURING THE FLIGHT BACK THE INDICATION BECAME ERRATIC, COMING ON AND GOING OFF AT RANDOM. DURING POST LANDING TROUBLESHOOTING THE SWITCH,  WHICH IS INTEGRAL TO THE BY-PASS VALVE, AND IS RESPONSIBLE FOR ACTIVATING THE COCKPIT WARNING THROUGH THE VALVE MOTION WHEN "BY-PASS" IS SELECTED IN THE COCKPIT, WAS METERED AND FOUND TO BE DEFECTIVE.  RECTIFYING THIS REQUIRES REPLACEMENT OF THE ENTIRE BY-PASS VALVE.
